MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028220
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in a very calcified and tortuous right coronary artery (rca).With a support of a non-bsc guide extension catheter, a 2.25x28mm synergy ii everolimus-eluting platinum chromium coronary stent system was advanced to treat the lesion.However, delivering difficulties were encountered.The physician then pulled the entire delivery system back into the guide extension catheter.When the physician attempted to re-advance the device, it was noticed that the stent had dislodged from the balloon and was inside the guide extension catheter.The physician removed the entire system together with the dislodged stent in the guide extension catheter.The procedure was completed with a different device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
The stent delivery system (sds) was returned for analysis.A visual examination of the stent found that the stent was detached from the sds and it was damaged and stretched along the entire length.The maximum crimped stent profile measurement at the time of manufacture is within the specification.Stent damage and dislodgment most likely occurred when the stent was pulled back into the guideliner after difficulties that were encountered in an attempt to deliver the stent.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp stent markings were present on balloon body indicating that the stent was crimped on the balloon prior to detachment.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive pressure being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with the extrusion shaft.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6633796
Report Number2134265-2017-05912
Device Sequence Number18835184
Product Code NIQ
UDI-Device Identifier08714729840268
UDI-Public(01)08714729840268(17)20170830(10)19680509
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2017
Device Model NumberH7493926028220
Device Catalogue Number39260-2822
Device Lot Number19680509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1